Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

popelka: Cymbalta withdrawal/reinstatement and severe anxiety


popelka

Recommended Posts

Hi everyone,

 

I'm in a pretty desperate state. Over the past couple of months, I very slowly tapered off 60mg (1x a day) of Cymbalta, 5-10 beads at a time. I felt great during the taper. Then a few days after my last dose, I began to experience diarrhea and anxiety. I waited ten days to see if the withdrawal symptoms would improve, but the anxiety became so severe that in order to function at my new job, I decided to go back on the Cymbalta at 20mg/day.

 

A few hours after taking that first dose, my symptoms went away. But in less than 24 hours, they were back. So I decided to go up to 20mg 2x a day, which I've been doing for the past two days. The problem is that the dose seems to wear off in 8-10 hours, and I'm left with crippling anxiety and stomachaches between doses, and zero appetite. I've started to take 0.25mg of Xanax to bridge the doses, but I don't want to be doing that. (FYI, I am still on 200mg of Wellbutrin XL and not planning on doing anything with that just yet.)

 

What should I do? I'm reluctant to increase my dosage back to 60mg/day, both because I don't want to go up too fast but also because I really, really want to get off this drug and I worked so hard on that initial taper. And why did 60mg (and even much less than that during the taper) just once a day work fine but now I can't even get through 10 hours of 20mg without needing another dose?

 

I'm so terrified that I've wrecked my brain with this stuff and I'll never be able to get off it. I'm wondering if I will need to give up this job - the anxiety makes me feel like I'm trapped in a box and I'm completely useless.

 

I would be so grateful for any advice. Thank you.

 

Laura

Link to comment
  • ChessieCat changed the title to popelka: Cymbalta withdrawal/reinstatement and severe anxiety
  • Moderator Emeritus

Popelka,

 

I am sorry for the delay in responding.  SA is staffed by volunteers, most of whom are themselves dealing with withdrawal.

 

To begin, please summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include your rate of taper of Cymbalta.

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.                                                                                                                                                                                                              

 

Please read this link:

About reinstating and stabilizing to reduce withdrawal symptoms   

 

At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months to many years.  

 

Please do not reinstate up to 60mg.  Because your brain has already made some adaptation during your slow taper it will be too much.  After we receive your signature we can suggest a small dose for you to try.  

 

Here are some other helpful links:
Why taper by 10% of my dosage?

Brain Remodelling

Tips for tapering off Cymbalta (duloxetine)

 


 

 

 

 

  •  
Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of Feb. 22: 7.6mg

Taper is 90% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotics, zinc, melatonin .3mg, anti-candida, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy